Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 21, 2019, 9:43 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 9:43 AM CDT (14:43 UTC)
- Expired
- May 21, 2019, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 2.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2920 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
339 WWUS74 KBRO 211443 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 943 AM CDT Tue May 21 2019 ...Strong winds along the coastal counties... .The pressure gradient between high pressure over the Gulf and an intense storm system across the Plains States is still impacting the Lower Texas coastal regions with strong winds. The wind gusts are now expected to persist this morning and begin to slowly diminish early this afternoon as a cold front and dry line move into the far western portions of Deep South Texas. TXZ251-254>257-351-211900- /O.NEW.KBRO.WI.Y.0010.190521T1443Z-190521T1900Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 943 AM CDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 2 PM CDT this afternoon. * TIMING...Now through 2 pm. * WINDS...South winds 25 to 35 mph with gusts 40 to 45 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles. Unsecured light weight objects easily blown by strong winds. Potential for sporadic power outages or power surges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
163 WWUS74 KBRO 211910 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 210 PM CDT Tue May 21 2019 ...Winds to diminish slightly... .A frontal boundary is moving into the western portions of Deep South Texas which will result in a diminishing of the strong winds across the eastern coastal counties. Strong and gusty winds gradually lowering through the remainder of the afternoon but maintaining breezy to windy conditions without the stronger burst of winds. TXZ251-254>257-351-212015- /O.EXP.KBRO.WI.Y.0010.000000T0000Z-190521T1900Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 210 PM CDT Tue May 21 2019 ...WIND ADVISORY HAS EXPIRED... South to southeast winds 20 to 25 mph gusts around 30 mph through sunset. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 21, 6:07 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 21, 6:07 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
607 AM CDT Tue May 21 2019
.DISCUSSION...Updated for latest aviation and marine discussions
below.
&&
.AVIATION...VFR conditions will work in from west to east this
morning, with skies likely clearing to the west, including MFE for
this afternoon. HRL and BRO may hold onto a fewer high clouds this
afternoon. MVFR CIGs return late this evening from east to west
and continue into Wednesday morning. Strong southerly winds will
diminish slightly this morning into this afternoon, remaining
breezy to windy across HRL and BRO through this evening and into
tonight.
&&
.MARINE...Have replaced the Gale Warning with a Small Craft
Advisory across Gulf of Mexico waters as previously advertised,
currently in effect through tonight. Winds may diminish this
evening through tonight, with seas expected to stay above SCA
criteria through Wednesday. Extended the Small Craft Advisory for
Winds across the Laguna Madre also through tonight, although, this
would depend on winds along the lower Texas coast persisting
above advisory criteria through the period.
&&
.PREV DISCUSSION... /issued 422 AM CDT Tue May 21 2019/
SHORT TERM (Today through Wednesday): Low pressure continues
across the Plains, keeping SE to SSE winds moderate to strong
along the lower Texas coast. The dryline works into the western
counties this afternoon, perhaps as far east as Hidalgo County,
before retreating back west this evening. The arrival of this
feature could help boost high temperatures out west, clear skies
faster, and help to keep stronger winds further east. This will
also bring a brief break from the muggy conditions, cutting
humidity values through the afternoon. Heat Index values across
portions of the low to mid valley will approach 105 degrees today.
Today will likely be the hottest day of the week, at the very
least rivaling the highs observed on Sunday and Monday, but
Wednesday may feel more uncomfortable due to the return of higher
humidity values. This leads the upper valley and western brush
country areas towards Heat Advisory criteria Wednesday afternoon.
Heat Index values across the RGV will top 105 degrees, and
approach 110 degrees near the border in Starr and Zapata counties.
LONG TERM (Wednesday Night through Monday): A series of 500 mb
closed lows will dominate the western portions of the lower 48
states through Monday. At the same time, 500 mb troughs will dig
down over the western Atlantic into the weekend. This will in turn
build a broad and strong ridge axis over much of the southeastern
States and the Gulf of Mexico. This will result in a persistent
hot and rain free pattern over the RGV through Mon. Low level
moisture values will persist throughout the period making for
pretty elevated heat indices each afternoon. However, significant
deep layer moisture will remain absent across the area keeping
pops in the silent 5 to 10 % range.
Temp and pop guidance from both the ECMWF and the GFS are in very
good agreement through Day 7/8 and run to run consistency is very
steady over the last several days runs. So will go close to a
model blend for highs and lows throughout the period.
The PGF will remain pretty strong throughout the upcoming long
range period resulting in persistent breezy to windy conditions
into the Memorial Day Weekend.
MARINE (Now through Wednesday): Strong SE winds gradually
decrease into mid morning, with moderate to strong SE and SSE
winds continuing through Wednesday, peaking slightly again
Wednesday afternoon. Gale Warning continues until 7 AM this
morning, with most observations showing improvement over the past
couple of hours. A Small Craft Advisory will follow and likely
continue through Wednesday. A Small Craft Advisory for Winds will
be extended across the Laguna Madre into Wednesday as well.
Wednesday Night through Saturday Night: Persistent surface
ridging over the Gulf of Mex will interact with a steady
progression of surface low pressure systems moving across the
central Plains States to maintain SCEC/SCA conditions over much
of the lower TX marine areas through Sat Night. The strongest PGF
will most likely occur around Wed/Thurs with a little lower winds
and seas expected Sat/Sat Night.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 7 AM CDT Wednesday for
GMZ130-132-135.
Small Craft Advisory until 7 AM CDT Wednesday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
56-HallmanHazardous weather outlook, May 21, 5:46 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 546 AM CDT Tue May 21 2019 TXZ248>257-351-353-221100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 546 AM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There will be a high risk of rip currents along area beaches of South Padre Island and Boca Chica Beach. Heat Index values across portions of the Rio Grande Valley may range from 105 to 110 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents at the area beaches will be possible through the entire forecast period. Heat Index values across portions of the Rio Grande Valley are expected to range between 105 to 110 degrees Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-221100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 546 AM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory for Winds remains in effect for the Laguna Madre through tonight. A Small Craft Advisory is in effect for Gulf of Mexico waters out 60 nautical miles through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories will likely be needed from Wednesday into Friday across all or portions of the coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:38 AM CDT | Small Craft Advisory | BRO | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.